Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 122, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 24, 2018, 4:12 AM MST for Coconino County, Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2018, 4:12 AM MST (11:12 UTC)
- Expired
- Aug 24, 2018, 8:15 AM MST
- In force
- 4 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 125 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
811
WGUS55 KFGZ 241112
FFWFGZ
AZC005-241515-
/O.NEW.KFGZ.FF.W.0122.180824T1112Z-180824T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
412 AM MST FRI AUG 24 2018
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Coconino County in north central Arizona...
* Until 815 AM MST
* At 410 AM MST, gauge reports indicated a 5 foot jump in the water
level on the Paria River at the Colorado River. This is around
4000 CFS.
* Some locations that will experience flooding include...
The Paria River at Lees Ferry.
This includes the following streams and drainages...Colorado River
and Paria River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3699 11174 3694 11165 3686 11158 3684 11162
3691 11168 3693 11184 3700 11187
$$
MAS1 follow-up statement
180
WGUS75 KFGZ 241512
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
812 AM MST FRI AUG 24 2018
AZC005-241518-
/O.EXP.KFGZ.FF.W.0122.000000T0000Z-180824T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino-
812 AM MST FRI AUG 24 2018
...THE FLASH FLOOD WARNING FOR COCONINO COUNTY WILL EXPIRE AT 815 AM
MST...
Flood waters along the Paria River continue to recede this morning.
Elevated flow will gradually slow through the remainder of the
morning. Flooding is no longer expected to pose a major threat.
LAT...LON 3699 11174 3694 11165 3686 11158 3684 11162
3691 11168 3693 11184 3700 11187
$$
TPSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 8:50 PM MST, 7 hours 22 minutes earlier.
Area forecast discussion, Aug 23, 8:50 PM MST, 7 hours 22 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 850 PM MST Thu Aug 23 2018 .SYNOPSIS...Deep monsoon moisture will bring another round of afternoon and evening thunderstorms Friday. Drier air advecting into the region will lead to a downturn in shower and thunderstorm activity over the weekend into early next week. && .UPDATE...Made minor adjustments to reduce precipitation chances in areas where rain has ended north of I-40 and increase chances in areas in western and central Yavapai County where a few scattered showers and thunderstorms remain. Expect to see this activity dwindle through the evening into the early morning hours Friday. Flash Flood Warnings are still out at this time for portions of southern Gila County near the Auga Fria and north Central Gila County near Rye from earlier heavy rain events. In addition, a Flash Flood Warning will continue for a wave of water is moving down the Paria River from southern Utah down into Lees Ferry. If in these areas, be cautious and do not attempt to enter flooded roadways, rivers, or washes. For tomorrow, expect coverage to decrease for areas north of the Mogollon Rim as moisture becomes more limited. Areas south of the Mogollon Rim will be in for another active day. && .PREV DISCUSSION /332 PM MST/...Scattered to numerous shower and thunderstorm activity is ongoing across northern Arizona this afternoon. Storms have been most numerous across Coconino and Yavapai counties with more isolated activity over eastern portions of the Rim. Latest hi-res guidance indicates storm activity will diminish through the evening hours with little in the way of overnight convection. Another active monsoon day looks to be on tap for Friday. Moisture will slightly decrease over northern portions of the area so expect thunderstorms to be more focused along the Rim from roughly Flagstaff to the White Mountains with more isolated activity to the north. Drier air will continue to slowly advect into the region over the weekend resulting in a continued decrease in convection. However, enough moisture will remain in the White Mountains for scattered to numerous storms each afternoon. A drier airmass will remain in place early next week so we are only expecting isolated monsoon activity each afternoon. Long range model guidance indicates these drier conditions could last well into next week. && .AVIATION...For the 06Z package...Shower and thunderstorm activity is diminishing with a few scattered showers south of a line from KFLG to KSOW. Any remnant activity expected to end by 06z. Shower and thunderstorm activity decreases Friday with the most active areas along the Rim from KFLG southeast to the White Mountains. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Monsoon moisture will remain over the district with good chances for showers and thunderstorms again Friday. Drier air will slowly move in beginning Saturday resulting in a downturn in shower and thunderstorm activity for areas north and east of the Mogollon Rim. Sunday through Tuesday...Drier air will remain over the region leading to decreased shower and thunderstorm activity. Scattered showers and thunderstorms are still expected in the White Mountains region each afternoon. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...ET/TPS AVIATION...ET FIRE WEATHER...TPS For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 5:01 PM MST | Flash Flood Warning | FGZ | Coconino, Gila | 3 hr |
| Aug 23, 6:05 PM MST | Flash Flood Warning | FGZ | Yavapai | 78 min |
| Aug 23, 6:21 PM MST | Flash Flood Warning | FGZ | Gila, Yavapai | 3 hr |
| Aug 23, 7:03 PM MST | Flash Flood Warning | FGZ | Yavapai | 8 hr |
| Aug 23, 7:52 PM MST | Flash Flood Warning | FGZ | Coconino | 8 hr |
| Aug 23, 9:20 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
| Aug 24, 3:17 AM MST | Areal Flood Advisory | FGZ | Yavapai | 6 hr |
| Aug 24, 12:13 PM MST | Flash Flood Warning | FGZ | Coconino | 2 hr |
| Aug 24, 12:37 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 23 min |
| Aug 24, 12:52 PM MST | Flash Flood Warning | FGZ | Yavapai | 4 hr |
| Aug 24, 2:18 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.